Alert archive / Ohio / Small Craft Advisories in 2018
Small Craft Advisory 11, NWS Cleveland, OH
NWS Cleveland, OH issued this small craft advisory at Mar 30, 2018, 9:52 PM EDT. It took effect at Mar 31, 2018, 4:00 PM EDT. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Mar 30, 2018, 9:52 PM EDT (01:52 UTC)
- In effect from
- Mar 31, 2018, 4:00 PM EDT
- Expired
- Apr 1, 2018, 10:00 AM EDT
- In force
- 18 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted.
427 WHUS71 KCLE 310152 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 952 PM EDT Fri Mar 30 2018 LEZ142>149-311000- /O.NEW.KCLE.SC.Y.0011.180331T2000Z-180401T1400Z/ Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 952 PM EDT Fri Mar 30 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM SATURDAY TO 10 AM EDT SUNDAY... The National Weather Service in Cleveland has issued a Small Craft Advisory, which is in effect from 4 PM Saturday to 10 AM EDT Sunday. * WINDS...Southwest winds will increase to 25 to 30 knots and become northwest. * WAVES...building to 5 to 8 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$
5 follow-up statements
518 WHUS71 KCLE 310757 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 357 AM EDT Sat Mar 31 2018 LEZ142>149-311600- /O.CON.KCLE.SC.Y.0011.180331T2000Z-180401T1400Z/ Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 357 AM EDT Sat Mar 31 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 AM EDT SUNDAY... * WINDS...Southwest 15 to 25 knots this afternoon becoming northwest 20 to 30 knots tonight. * WAVES...Building to 5 to 8 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$
740 WHUS71 KCLE 311314 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 914 AM EDT Sat Mar 31 2018 LEZ142>149-312115- /O.CON.KCLE.SC.Y.0011.180331T2000Z-180401T1400Z/ Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 914 AM EDT Sat Mar 31 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 AM EDT SUNDAY... * WINDS...West 15 to 25 knots with gusts up to 35 knots. * WAVES...3 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$
499 WHUS71 KCLE 311944 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 344 PM EDT Sat Mar 31 2018 LEZ142>149-010345- /O.CON.KCLE.SC.Y.0011.180331T2000Z-180401T1400Z/ Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 344 PM EDT Sat Mar 31 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT SUNDAY... * WINDS...West 15 to 25 knots with gusts up to 35 knots. * WAVES...4 to 7 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$
876 WHUS71 KCLE 010205 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 1005 PM EDT Sat Mar 31 2018 LEZ142>149-011015- /O.CON.KCLE.SC.Y.0011.000000T0000Z-180401T1400Z/ Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 1005 PM EDT Sat Mar 31 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT SUNDAY... * WINDS...Southwest 20 to 30 knots becoming northwest 15 to 25 knots. * WAVES...6 to 10 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$
734 WHUS71 KCLE 010802 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 402 AM EDT Sun Apr 1 2018 LEZ142-143-010915- /O.CAN.KCLE.SC.Y.0011.000000T0000Z-180401T1400Z/ Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- 402 AM EDT Sun Apr 1 2018 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Cleveland has cancelled the Small Craft Advisory. Winds and waves have diminished below advisory criteria, therefore the Small Craft Advisory has been cancelled. $$ LEZ144>149-011400- /O.CON.KCLE.SC.Y.0011.000000T0000Z-180401T1400Z/ Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 402 AM EDT Sun Apr 1 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING... * WINDS...Northwest 10 to 20 becoming west. * WAVES...3 to 6 feet this morning subsiding to 2 feet or less this afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Mar 30, 9:38 PM EDT, 14 minutes earlier.
Area forecast discussion, Mar 30, 9:38 PM EDT, 14 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
938 PM EDT Fri Mar 30 2018
.SYNOPSIS...
High pressure will continue to build east across the area
tonight into Saturday. Deep low pressure will move east across
the central Great Lakes forcing a warm front to lift northeast
across the area early Saturday morning. A cold front will move
east across the area Saturday night followed by another high
pressure Sunday into Monday.
&&
.NEAR TERM /THROUGH SATURDAY/...
Update...
Have slowed down the timing of precipitation for tomorrow. All
rain should hold off until the afternoon hours out west and it
won't arrive at eastern areas until later in the evening. With
the slower timing have gone ahead and bumped up high
temperatures by several degrees for Saturday.
Original Discussion...
A broad upper level ridge of high pressure will build east
across the area through Saturday. This feature along with
surface high pressure will continue to bring dry air into the
local area overnight into Saturday. This will keep fair weather
in place for this time period and allow skies to clear out.
Weather systems are moving quite fast across the region the fast
upper level flow. An upper level trough of low pressure will
move east toward the area with a potent surface low pressure
system expected to move east over the central Great Lakes. This
feature is expected to deepen considerably and cause gradient to
increase quite a bit. This will result in winds increasing
across the area producing gusts to 30 to 40 MPH Saturday. As the
cold front pushes east across the area, another round of showers
will move into the local area late Saturday afternoon into
Saturday night. The strong southwest flow of air will result in
warm air advection Saturday that will turn into cold air
advection late Saturday night. As the cold air arrives, a
transition to snow from the rain is expected; especially in the
eastern portions of the forecast area. Expecting snow amounts to
be around a half an inch; mainly in grassy areas.
As the cold air advection continues tonight, looking at low
temperatures falling into the middle to upper 20s in the east
and lower 30s in the west tonight. The warm air advection will
bump temperatures into the middle 40s north and around 50 in the
south Saturday. Cold air advection returns Saturday night and
colder air will spill back into the region with lows in the
middle 20s west and east to upper 20s elsewhere.
&&
.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/...
It's going to feel more like mid February then early April on Sunday
as the area will be on the backside of a strong cold front. It
should be dry by daybreak and some sunshine will be possible but
high temperatures will fail to get out of the upper 30s some areas.
Dry weather should persist Sunday night but it will be close. Both
the GFS and ECMWF take a weak disturbance south of the area with the
precip shield getting about as far north as I-70. High pressure
will return for Monday with dry weather prevailing. Temps will
begin a slow warming trend and should get into at least the mid 40s
most areas. By Monday night low pressure over the Plains will be
forcing a warm front north across the region. The front should
stall before it reaches Lake Erie meaning the local areas will be
under the main baroclinic zone much of Tuesday. Already have precip
chances ramping up from west to east Monday night with high pops on
Tuesday. Confidence in this scenario is high as both the GFS and
ECMWF are in decent agreement. The proximity of the front means the
temp forecast on Tuesday is tricky. There could end up being a
large temperature gradient across the area.
&&
.LONG TERM /TUESDAY THROUGH FRIDAY/...
Showers will move east Tuesday night as the system seems very
progressive as additional short waves are following on it's heels.
Not sure if there will be thunder this far north in the eastern
counties early Tuesday night and will not get that specific 5 days
out. Cold advection is progged to be strong and any lingering rain
showers will likely change to snow showers in the early morning
hours on Wednesday.
Surface high pressure is progged to build east quickly on Wednesday
but most of the models show a trailing short wave and low heights
and will leave a small chance of snow showers in the snowbelt on
Wednesday. Temperatures will return to their customary spring 2018
levels well below normal.
Will keep Thursday dry but it will be a tight squeeze as the next
system is coming quickly. The models are grappling with the strength
and track of the system. Some of the models are trying to develop a
decent surface low and others just push a reinforcing front across
the area as the trough aloft deepens. Will just have a chance of
snow/rain showers Thursday night into Friday for now and monitor the
trends on the models. Temperatures will remain well below normal.
&&
.AVIATION /00Z Saturday THROUGH Wednesday/...
Aside from a brief period of MVFR clouds at KYNG early this
evening, VFR conditions are expected area wide through tonight.
Clouds will be on the increase tomorrow from west to east as the
next front approaches the region. Rain will move in from the
west as the day progresses Saturday with windy conditions
expected. Southerly winds will gusts of 30 to 40 knots are
expected. Rain should be nearing KCAK, KYNG, and KERI by the
end of the TAF forecast period.
.Outlook...Non-VFR Saturday night and again Monday night into
Tuesday night.
&&
.MARINE...
Per coordination with BUF and YYZ will hold off on any Gale
headlines for Saturday and Saturday night. Winds aloft will
increase tomorrow with 925mb winds 50 knots or greater by 18z.
However the lake will remains stable with the cool water and
warm air advection aloft. It still looks like we could see a
brief period of gales behind the surface cold front which will
move across the lake tomorrow night. Will keep the forecast to
30 knots for now but suspect later shifts will have to go
higher. In the meantime... light northerly to west winds will
become southerly overnight with speeds beginning to increase by
morning. Northwest to west winds will diminish Sunday and
continue into early Monday. The flow will take on a easterly
component by late Monday ahead of the next low pressure system.
The low is now forecast to pass to the south of the lake on
Tuesday which cause the flow to remain east to northeast through
the end of the period. Speeds will increase on Monday and
Tuesday and may need more small craft headlines. Strong
northwest winds are expected behind the low for Tuesday night
and Wednesday.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...Small Craft Advisory from 4 PM Saturday to 10 AM EDT Sunday
for LEZ142>149.
&&
SYNOPSIS...Lombardy/Mottice
NEAR TERM...Lombardy
SHORT TERM...Kubina
LONG TERM...Kosarik
AVIATION...Mottice
MARINE...KubinaHazardous weather outlook, Mar 30, 6:12 AM EDT, 15 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 612 AM EDT Fri Mar 30 2018 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-311015- Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga- Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull- Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow- Holmes-Knox-Ashtabula Lakeshore-Northern Erie-Southern Erie- 612 AM EDT Fri Mar 30 2018 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Wind gusts to 45 mph are possible Saturday afternoon and evening with the passage of the cold front. Locally higher gusts are possible with any rain showers that develop. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ061-142>149-162>169-311015- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY- 612 AM EDT Fri Mar 30 2018 This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Winds may briefly approach gale force with the passage of a cold front Saturday evening. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Small Craft Advisories in Ohio, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.